Jump to content
CrazyBoards.org
Arj72

Anyone feel depressed after taking benzos?

Recommended Posts

Title says it all.  Been taking diazepam for sleep since stopping seroquel and have been feeling mildly dysphoric since then.   Anyone else have that issue?

  • Like 1

Share this post


Link to post
Share on other sites
10 minutes ago, BusuB said:

Title says it all.  Been taking diazepam for sleep since stopping seroquel and have been feeling mildly dysphoric since then.   Anyone else have that issue?

Higher dose ativan was a bit rough for me... but could it be that your missing the seroquel? 

Share this post


Link to post
Share on other sites

I got depressed when I started a high dose of Ativan.  I took klonopin 1 mg long term with no issues

Share this post


Link to post
Share on other sites

@Iceberg not sure to be honest.  It’s been replaced by vraylar.  Seroquel was agitating for me all of a sudden. Doc thinks I was a bit mixed on it.  At least at therapeutic levels.

@confused glad I’m not the only one who may be having this reaction.

Share this post


Link to post
Share on other sites
7 minutes ago, BusuB said:

@Iceberg not sure to be honest.  It’s been replaced by vraylar.  Seroquel was agitating for me all of a sudden. Doc thinks I was a bit mixed on it.  At least at therapeutic levels.

@confused glad I’m not the only one who may be having this reaction.

Was the Vraylar switch recent? Vraylar is relatively slow, I might give it more time to hit full effect before evaluating other meds - especially since Vraylar can help both depression and dysphoria. You might just need to plug the hole from the seroquel 

  • Like 1

Share this post


Link to post
Share on other sites
4 minutes ago, Iceberg said:

Was the Vraylar switch recent? Vraylar is relatively slow, I might give it more time to hit full effect before evaluating other meds - especially since Vraylar can help both depression and dysphoria. You might just need to plug the hole from the seroquel 

Yeah, about 2 weeks ago.  I’ll just have to be patient I suppose.  It squashed my hypo pretty good but dealing with insomnia and the low mood now.  Will have to wait.  Gonna ask my doc about an alternative to the diazepam though.  Maybe back to trazodone but at a high dose.

  • Sad 1

Share this post


Link to post
Share on other sites
2 hours ago, BusuB said:

Yeah, about 2 weeks ago.  I’ll just have to be patient I suppose.  It squashed my hypo pretty good but dealing with insomnia and the low mood now.  Will have to wait.  Gonna ask my doc about an alternative to the diazepam though.  Maybe back to trazodone but at a high dose.

Ever tried the z drugs?

Share this post


Link to post
Share on other sites

This is exactly why my pdoc keeps a tight rein on benzos, he says they can and do contribute to depression, and that’s a mood cycle I’m prone to. 

Can you just lower the dose and see if it helps? Or try a non-benzo sleep aid? I recently had to stop seroquel, while I still wasn’t having good sleep on it, after I stopped it the sleep stopped too. It’ll get better.

Share this post


Link to post
Share on other sites

It's hard to say for me, because I was deeply depressed even before I started on Klonopin......

Still very depressed, but can't say for sure it's the benzo causing it.

Share this post


Link to post
Share on other sites
On 7/28/2019 at 11:31 PM, BusuB said:

Title says it all.  Been taking diazepam for sleep since stopping seroquel and have been feeling mildly dysphoric since then.   Anyone else have that issue?

Happens to me after chronic use of clonazepam. So I have to increase my antidepressant to compensate. Benzo induced dysphoria is quite real.

Share this post


Link to post
Share on other sites
7 hours ago, browri said:

Happens to me after chronic use of clonazepam. So I have to increase my antidepressant to compensate. Benzo induced dysphoria is quite real.

Same here for clonazepam... ugh...

Share this post


Link to post
Share on other sites

Anything that lasts longer than 5-6 hours invariably depresses the shit out of me. So my only option is xanax—just very lucky my pdoc will prescribe it! Even Xanax XR depressed me!

Share this post


Link to post
Share on other sites
Posted (edited)

As I mentioned before, I don't really know how much the klonopin actually affects my depression, since I was very depressed, even before I took it............I do know that klonopin is one of my foundation meds.....It helps me sleep, and I know everything would get worse with no sleep.

Edited by CrazyRedhead

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...